Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fixed points and stability of a nonconvolution equation


Author: T. A. Burton
Journal: Proc. Amer. Math. Soc. 132 (2004), 3679-3687
MSC (2000): Primary 34K20, 47H10
DOI: https://doi.org/10.1090/S0002-9939-04-07497-0
Published electronically: May 12, 2004
MathSciNet review: 2084091
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we consider an equation of the form

\begin{displaymath}x'(t)=-\int ^{t}_{t-r} a(t,s)g(x(s))ds\end{displaymath}

and give conditions on $a$ and $g$ to ensure that the zero solution is asymptotically stable. When applied to the classical case of $a(t,s)=a(t-s)$, these conditions do not require that $a(r)=0$, nor do they involve the sign of $a(t)$ or the sign of any derivative of $a(t)$.


References [Enhancements On Off] (What's this?)

  • 1. Burton, T. A. and Mahfoud, W. E., Stability criteria for Volterra equations, Trans. Amer. Math. Soc. 279 (1983), 143-174. MR 84h:45004
  • 2. Brownell, F. H. and Ergen, W. K., A theorem on rearrangements and its application to certain delay differential equations, J. Rational Mech. Anal. 3(1954), 565-579. MR 16:714c
  • 3. Hale, Jack, Sufficient conditions for stability and instability of autonomous functional-differential equations, J. Differential Equations 1(1965), 452-482. MR 32:1414
  • 4. Hale, Jack, Dynamical systems and stability, J. Math. Anal. Appl. 26(1969), 39-59.
  • 5. Hale, Jack, Theory of Functional Differential Equations, Springer, New York, 1977. MR 58:22904
  • 6. Krasovskii, N. N., Stability of Motion, Stanford Univ. Press, Stanford, CA, 1963. MR 26:5258
  • 7. Levin, J. J., The asymptotic behavior of the solution of a Volterra equation, Proc. Amer. Math. Soc. 14(1963), 534-541. MR 27:2824
  • 8. Levin, J. J., A nonlinear Volterra equation not of convolution type, J. Differential Equations 4(1968), 176-186. MR 37:712
  • 9. Levin, J. J. and Nohel, J. A., On a nonlinear delay equation, J. Math. Anal. Appl. 8(1964), 31-44. MR 29:445
  • 10. Nohel, J. A., A class of nonlinear delay differential equations, J. Math. Physics 38(1960), 295-311. MR 22:4931
  • 11. Volterra, V., Sur la théorie mathématique des phénomènes héréditaires, J. Math. Pures Appl. 7(1928), 249-298.
  • 12. Yoshizawa, T., Stability Theory by Liapunov's Second Method, Math. Soc. Japan, Tokyo, 1966.MR 34:7896

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34K20, 47H10

Retrieve articles in all journals with MSC (2000): 34K20, 47H10


Additional Information

T. A. Burton
Affiliation: Northwest Research Institute, 732 Caroline St., Port Angeles, Washington 98362
Email: taburton@olypen.com

DOI: https://doi.org/10.1090/S0002-9939-04-07497-0
Keywords: Delay equations, fixed points, stability
Received by editor(s): July 8, 2003
Received by editor(s) in revised form: September 3, 2003
Published electronically: May 12, 2004
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society